Aa
Aa
A
A
A
Close
Avatar universal

plan b while on birth control

i took plan b a week ago and i’ve been on birth control pills for about 3 weeks now. i took plan b when i was only on my 5th day of bc. plan b was taken 8 hours after unprotected sex. next week it will be time for my period. since i’m on birth control i have a timed period  at the end of each month. i’m concerned with the plan b effecting my period and making it late. i do have pregnancy tests stocked up just incase. i have already took 2 and they have been dead negative. i plan to take one when my period is supposed to come. i just don’t want to be pregnant right now i’m not in the greatest situation. any advice or tips.
2 Responses
5536886 tn?1455827346
You have been on birth control for three weeks and took the plan B- is that correct?  It's really highly unlikely that you would be pregnant, there is always a slim chance of failure with any birth control method, but I really don't think that it's at all likely that has happened for you.  

If you are worried about conceiving from sex that took place about a week ago- the tests wouldn't show up as positive yet.  You can give it a few weeks and test again.  

Let us know how you are doing.  
973741 tn?1342342773
COMMUNITY LEADER
Probably the plan B was overkill.  But I guess better safe than sorry.  My suggestion is to just give the doctor or clinic that prescribed the birth control a call and ask them what to expect.  You added a big does of hormones when you were already regulating with hormones. This will affect you in some way such as side effects.  When on the pill, you really don't get a 'period'.  You take 3 weeks of active hormone and then a week of sugar pills.  The sugar pills causes you to then bleed.  You never ovulated though when on the pill so it's not like a real period.  You are right though, you may not have that down time where you spot like you would if you were just taking a normal pill packet.  I'd again, just call your doctor to confirm that.  I would not think you got pregnant from the double whammy of 3 weeks of birth control (which is like a full cycle of active pills) and Plan B on top of that.  good luck
2 Comments
Well, officially 2 weeks since i took the plan b (while still consistently taking my birth control) and i took a pregnancy test this morning and it came out negative. i guess plan b does work after all.
Yes, and the irregularity could go on for a long time still.  Unfortunately, it's one of the side effects of plan B.  So, if after 3 or so months you are still experiencing period weirdness, talk to your doctor.  good luck
Have an Answer?

You are reading content posted in the Women's Health Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.